MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911416300
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); High Blood Pressure/ Hypertension (1908); Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 12/21/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-02236.(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2013, the patient presented with unstable angina.Subsequently, coronary angiography and index procedure were performed.The target lesion was a de novo lesion located in the mid left anterior descending (lad) with 99% stenosis and was 15 mm long with a reference vessel diameter of 3.00 mm.The lesion was treated with direct stent placement of a 3.00 x 16 mm promus element¿ plus stent, resulting in 0% residual stenosis.Target lesion # 2 was a de novo lesion located in the distal left circumflex (lcx) with 80% stenosis and was 10 mm long with a reference vessel diameter of 2.50 mm.The lesion was treated with direct stent placement of a 2.50 x 12 mm promus element¿ plus stent, resulting in 0% residual stenosis.One day post procedure, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2016, the patient expired at home and cause of death is unknown.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that per death certificate, the immediate cause of death was acute myocardial infarction.The sequentially condition leading to the death was reported as hypertension.No autopsy was performed.No action was taken in response to the event.The patient was last contacted in (b)(6) 2016 during protocol-specified 3 year annual visit and at that time patient was doing well.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that stent thrombosis occurred as per the academic research consortium definitions.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6414403
Report Number2134265-2017-02238
Device Sequence Number10898492
Product Code NIQ
UDI-Device Identifier08714729807957
UDI-Public(01)08714729807957(17)20131028(10)15730716
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2013
Device Model NumberH7493911416300
Device Catalogue Number39114-1630
Device Lot Number15730716
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date03/30/2017
04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR